Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 67, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 24, 2019, 5:56 PM CDT for La Salle County, Webb County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2019, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 24, 2019, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3165 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:32 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 3:32 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 332 PM CDT Mon Jun 24 2019 .SHORT TERM... A well-defined outflow boundary continued to make slow headway southward out of the Coastal Bend complete with a gradual decay in thunderstorms. Farther west, this boundary was encountering much stronger capping as it crawled west through the Brush Country. Based on satellite trends, it appears additional storm development will be hard pressed to materialize mainly in the cold pool trailing the outflow where convective clouds are largely absent. However, farther north a second outflow continues to nudge south through the Hill Country. This boundary should reach the Victoria Crossroads before 6 PM possibly accompanied by some showers and storms, but the ability for the atmosphere to recover elsewhere along the boundary does not appear very likely. Worse, models are not handling the Hill Country convection well at all, so the likelihood for this convection to be sustained south through the remainder of our forecast area this evening appears low at this time. Barring a few errant storms overnight and even some streamer cells towards daybreak, the next decent opportunity for precip should arise Tuesday afternoon as convective temps are attained underneath a weak upper trough. Upper dynamics are forecast to become even more diffuse compared to today, so any additional forcing for ascent may be hinged to residual outflow boundaries. The general HREF consensus has been for storms to focus throughout the Brush Country tomorrow afternoon, but given minimal CIN elsewhere and PWATs around 2 inches, it seems reasonable to keep a broad mention of chance PoPs for the entire forecast area. Other than a few locales seeing heat indices around 110 tomorrow (mainly from southern Duval County east to western Kleberg County), the need for a heat advisory should remain on the backburner for now. && .LONG TERM... Deep ridging will build early in the period and the atmosphere will dry out accordingly. PWATs will drop from current values around 2 inches back to around 1.5 inches for the last half of the week into Saturday. This drying will result in reduced precip cvrg but will hold onto 20 PoPs over the eastern 1/2 of the area to account for morning streamers and afternoon seabreeze convection. Starting Sunday moisture increases as the upper high retrogrades allowing an upper low/tropical wave to approach from the east. PoPs will slowly be ramped up but the best rain chances may be later next week. Overall, temperatures are expected to remain near seasonal normals, with highs along the coast in the upper 80s/lower 90s ranging to near 100 degrees across the western Brush Country. && .MARINE... Moderate to occasionally strong onshore flow is expected to continue tonight with the strongest winds late this afternoon and evening occurring in the wake of thunderstorms. These storms should push south of the offshore areas this evening before isolated to scattered thunderstorms redevelop on Tuesday. Weak to moderate onshore flow is Wednesday and will persist through the weekend. Drier conditions are expected for much of the period with just isolated showers and thunderstorms possible. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 79 91 78 91 77 / 20 30 20 10 10 Victoria 76 91 77 91 75 / 20 30 20 10 10 Laredo 77 96 77 98 77 / 20 40 20 10 10 Alice 77 93 77 94 75 / 20 40 20 10 10 Rockport 80 88 80 88 80 / 20 30 20 10 10 Cotulla 76 94 76 97 75 / 20 50 30 10 10 Kingsville 78 92 77 93 76 / 20 40 20 10 10 Navy Corpus 81 87 80 89 81 / 20 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TJ/99...SHORT TERM MZ/93...LONG TERM
Hazardous weather outlook, Jun 24, 12:42 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 1242 PM CDT Mon Jun 24 2019 TXZ229>234-239>247-342>347-442-443-447-251745- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1242 PM CDT Mon Jun 24 2019 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Isolated to scattered thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are expected Tuesday, with rain chances decreasing Tuesday night. Isolated to scattered thunderstorms will be possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-251745- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1242 PM CDT Mon Jun 24 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Scattered thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms through Tuesday. Isolated to scattered thunderstorms possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 24, 1:19 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
119 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM MARINE TSTM WIND 1 E PORT ARANSAS 27.83N 97.05W
06/24/2019 M44 MPH GMZ250 TX C-MAN STATION
&&
EVENT NUMBER CRP1900097
HARNESSLocal storm report, Jun 24, 1:22 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
122 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM MARINE TSTM WIND 45 SSE MATAGORDA ISLAND 27.73N 96.19W
06/24/2019 M48 MPH GMZ275 TX AWOS
&&
EVENT NUMBER CRP1900098
HARNESSSpecial weather statement, Jun 24, 2:24 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
224 PM CDT Mon Jun 24 2019
TXZ242-242015-
Inland Kleberg-
224 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KLEBERG COUNTY...
At 224 PM CDT, a strong thunderstorm was located over Riviera, or 8
miles north of Sarita. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingsville, Riviera, Ricardo and Kingsville Naval Air Station.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2752 9795 2751 9771 2726 9772 2728 9776
2727 9777 2728 9778 2727 9780 2727 9781
2726 9781 2724 9784 2725 9785 2724 9788
2724 9793
TIME...MOT...LOC 1924Z 353DEG 4KT 2734 9782
PHSpecial weather statement, Jun 24, 3:08 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
308 PM CDT Mon Jun 24 2019
TXZ242-242100-
Inland Kleberg-
308 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KLEBERG COUNTY...
At 308 PM CDT, a strong thunderstorm was located over Riviera, or
near Sarita. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Riviera.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2722 9796 2738 9797 2739 9775 2726 9772
2728 9776 2727 9777 2728 9778 2727 9780
2727 9781 2726 9781 2725 9783 2724 9788
2724 9792 2723 9795
TIME...MOT...LOC 2008Z 208DEG 4KT 2729 9786
PHSpecial weather statement, Jun 24, 4:54 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
454 PM CDT Mon Jun 24 2019
TXZ229-239-242300-
Webb-La Salle-
454 PM CDT Mon Jun 24 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WEBB AND SOUTHWESTERN
LA SALLE COUNTIES...
At 454 PM CDT, a strong thunderstorm was located near Artesia Wells,
or 11 miles north of Encinal. The storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Encinal, Artesia Wells and Chaparral Wildlife Management Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 9940 2831 9940 2828 9920 2804 9918
2803 9941 2820 9942
TIME...MOT...LOC 2154Z 088DEG 2KT 2820 9929
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:24 AM CDT | Special Marine Warning | CRP | 96 min | |
| Jun 24, 10:49 AM CDT | Special Marine Warning | CRP | 116 min | |
| Jun 24, 12:33 PM CDT | Special Marine Warning | CRP | 117 min | |
| Jun 24, 2:21 PM CDT | Special Marine Warning | CRP | 84 min | |
| Jun 24, 2:24 PM CDT | Special Weather Statement | CRP | Kleberg | 51 min |
| Jun 24, 2:49 PM CDT | Areal Flood Advisory | CRP | Kleberg | 86 min |
| Jun 24, 3:08 PM CDT | Special Weather Statement | CRP | Kleberg | 52 min |
| Jun 24, 3:18 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 19 min |
| Jun 24, 3:41 PM CDT | Special Marine Warning | CRP | 94 min | |
| Jun 24, 4:54 PM CDT | Special Weather Statement | CRP | La Salle | 66 min |
| Jun 24, 5:16 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 44 min |
| Jun 24, 6:20 PM CDT | Special Weather Statement | CRP | Webb | 55 min |
| Jun 24, 6:34 PM CDT | Tornado Warning | CRP | Webb | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.